Excedrin Migraine: Get fast migraine relief

Spread the love

Migraine is a disabling neurological disorder that affects approximately 36 million people in the United States. It can cause intense throbbing pain on one side of the head, nausea, vomiting, and extreme sensitivity to light and sound. While there is no cure for migraine, treatments are available to help reduce symptoms and provide relief. One such treatment is Excedrin Migraine, which offers fast relief from migraine pain and other discomforts. However, If you are suffering from migraines, be sure to ask your doctor about this medication. This medicine may help you get back to your everyday life.

Excedrin Migraine is a painkiller made by GSK. Excedrin contains caffeine, aspirin, and acetaminophen to reduce the frequency of headaches that are associated with migraines. It belongs in the drug class analgesic combinations.
Excedrin Migraine- HealthSneak

What is Excedrin Migraine

Excedrin migraine is a medication that comes mainly in tablet form that reduces the symptoms of the most common type of headache, known as migraine. It can be used by both men and women between ages 12 and 65 years old. It comes in tablet form and you will take one dose when your doctor prescribes it to you.

It is a painkiller made by Excedrin. Excedrin contains caffeine, aspirin, and acetaminophen to reduce the frequency of headaches that are associated with migraines. It belongs in the drug class analgesic combinations.

Excedrin migraine is manufactured by a pharmaceutical company known as GlaxoSmithKline. It was first approved and launched in the united states in 1998 for the relief of migraine pain. It comes in bottles of 100 caplets and 50 enteric-coated caplets that are white.

Migraine sufferers living in the United States may now ask their doctor for a script to this medicine. The active ingredient in Excedrin migraine is caffeine, acetaminophen, and an anti-inflammatory drug called naproxen sodium. It was developed by physicians along with patients suffering from migraine problem as part of the Excedrin clinical development program and it also includes information about its use for migraines on its label. “We figured that whenever we could bring better treatment with fewer side effects to more people, we would do it,” Excedrin brand manager Amy Wicks said in a statement. While consumers are still working with their healthcare providers to figure out if Excedrin migraine is the right choice for them.

Excedrin Migraine Ingredients

Aspirin

Excedrin migraine is a drug for migraine and other pain relief. One of the ingredients of Excedrin migraine is Aspirin which is a frequently used medicine for treating minor pains and fevers. It’s also used as an anti-inflammatory and a blood thinner in rheumatoid arthritis. Aspirin is a medication that is primarily used to prevent pain and decrease mild fever. This salt belongs to a group of drugs called analgesics. Also, Aspirin is available over the counter, but Excedrin migraine must be prescribed by a doctor or dentist due to its higher concentration of aspirin which allows Excedrin migraine to more effectively treat patients with migraines.

Acetaminophen

Acetaminophen is the generic name for the active ingredient in this medicine and it is also known as Paracetamol. It’s a fever reducer and pain reliever available over-the-counter to treat headache, muscle aches, arthritis, backache, toothaches, colds and fevers. In addition, Acetaminophen can also be combined with codeine or another narcotic in prescription drugs to treat severe pain. For example, Percocet contains acetaminophen along with oxycodone hydrochloride . That’s why it’s important you don’t take excedrin migraine while taking other acetaminophen-containing medications because you could accidentally overdose on this pain reliever.

Caffeine

Caffeine is a bitter, white crystalline alkaloid of the methylxanthine class that acts as a stimulant drug.

The composition of Excedrin Migraine per tablet are as follows:

  • 250 mg of Acetaminophen
  • 250 mg of Aspirin
  • 65 mg of Caffeine

Uses of Excedrin Migraine

Aspirin and acetaminophen, when taken together, provide short-term relief for a plethora of pain problems including muscular aches, toothaches or pain in gums, menstrual cramps, and headaches including migraine. By preventing your body from manufacturing particular natural chemicals, aspirin and acetaminophen relieve pain. Moreover, Caffeine aids in the effectiveness of aspirin and acetaminophen.

Confused Always Sunny GIF by It's Always Sunny in Philadelphia - Find & Share on GIPHY
Headache and Migraine

The dosage of Excedrin Migraine is based on your age and medical condition. You should not increase the dose or use this medicine more often than you are told to do so. The medicine will not help if you have pain for more than 10 days or a fever for more than 3 days. Use the smallest amount that works best with your condition. Talk to your doctor or pharmacist about this drug if you want to know more about it.

How to use Excedrin Migraine

If you are taking the medicine to treat yourself, read all of the instructions on the package before taking it. In case of any doubts about medicine, ask your pharmacist. Also, take this medicine only after consultation with your doctor.

Take this medicine as directed by your doctor, or follow the product directions. Unless otherwise instructed by your doctor, drink a full glass of water (8 ounces/240 milliliters) with this drug. Do not lie down on the bed for at least 5 minutes after consuming Excedrin as it can irritate your stomach due to caffeine. If you are feeling sick to your stomach, try taking the medicine with food or milk.

Headache relief is usually noticed within 30 minutes to an hour after taking Excedrin migraine. Excedrin migraine can be taken with or without food.

Excedrin migraine dosage -The directions on the Excedrin Migraine bottle say “take 1 tablet every 4 hours as needed” but you should ask your doctor or pharmacist how many Excedrin Migraine tablets are safe for you to take in a day. Try not to exceed 4 tablets in any 24 hours, unless your doctor tells you otherwise. Excedrin migraine does not prevent future migraines and it may cause physical dependence if taken over a long period. Avoid activities that strain your muscles until you know how Excedrin migraine affects your body.

Before using, consult with your doctor or pharmacist and make sure that it is okay for use in general because some people get side effects from certain medications (including headaches). Otherwise seek immediate attention if any of these apply: trouble speaking; weakness on one side of the body ; vision changes such as blurred vision , seeing spots before eyes while looking at objects far away . If possible try increasing dosage slowly but be aware there are no guarantees about how long-term usage may affect an individual’s health so please discuss risks prior to consumption.

Side effects of Excedrin Migraine

Excedrin Migraine can induce nausea because caffeine may stimulate stomach acid production, which will result in vomiting. It also has anti-inflammatory effects, which can help with migraines pain relief and make someone vomit if they took too much dosage of this medicine. The side effects of Excedrin Migraine include but are not limited to nausea, vomiting, stomach discomfort, difficulty falling asleep, and headache.

In addition, you may experience vomiting that looks like coffee grounds and bloody stools may mean that you have kidney problems. This happens in rare cases when people are dehydrated for a long time, then they get sick. The liver also stops working well because of the dehydration, then there is bleeding inside your body.

You may experience following side effects after consuming excedrin migraine tablets:

  • Irritation in Stomach or Intestines
  • Problem while sleeping due to caffeine content
  • Restlessness or Nervousness
  • Feeling of Nausea
  • You may puke or vomit
  • Heartburn due to acidity
  • Abdominal pain

What precautions should you take while consuming Excedrin Migraine?

Before using this medication, it is important that you tell your doctor or pharmacist about any medical conditions (including asthma) as well as medications being used currently. It should always be kept away from children without permission because of the risk they may suffer an allergic reaction if exposed.

Tell your doctor you have asthma before using it, as they might need to adjust the dosage or avoid it altogether. Also tell them about any history of nasal stuffiness that’s made breathing difficult after taking aspirin.

You should avoid alcohol and stop smoking. It’s important to note that this medicine increases the risk of stomach bleeding and can cause adverse effects when combined with alcohol and tobacco use on a daily basis. There are many dangerous health risks associated with both alcohol and tobacco use. When these substances are combined with prescription medication, the risks become that much greater.

Children and teenagers under 18 should not use this product without a doctor’s guidance. Tell your doctor right away if you notice any changes in behavior along with nausea & vomiting. On the other hand, the child may experience swelling in brain or liver which is known as Reye’s syndrome.

Excedrin Migraine is passed to a nursing infant through breast milk. A doctor should be consulted before breast-feeding.

Is it possible that Excedrin Migraine can cause negative interactions with other medicines you are taking?

Excedrin Migraine is a medication designed to help with the symptoms of a migraine. It contains aspirin and caffeine which can cause negative interactions with other medicines and should be taken with caution if you are taking any other medications.

You should speak to your pharmacist or doctor if you’re not sure how your medicines will interact. When you visit your doctor, make sure to share a list of the products you use including prescription and nonprescription drugs and herbal supplements. Also talk about the frequency & dosage of say a drug with them at every visit. If you change your medicine regimen or start taking something new, then talk to your doctor first.

Before you use this product, tell your doctor or pharmacist of all prescription and nonprescription products you are using. Specifically- Acetazolamide, Cimetidine, Corticosteroids like Prednisone, Dichlorphenamide, Ketoconazole, Methotrexate, Mifepristone, Certain Medications used for treatment of Gout e.g., Probenecid, sodium valproate.

Consult your doctor before consuming Excedrin Migraine if you’ve recently got any live vaccines (Like Covid-19 Vaccines ), including varicella vaccine, intranasal flu vaccine.

Overdose

If someone has overdosed and is experiencing serious symptoms such as passing out or trouble breathing, call the emergency number of your state.

Excedrin Migraine is a medication used to relieve the pain and other symptoms of migraines. It is recommended that people who want to take Excedrin Migraine should not take more than three capsules in 24 hours. Do you know what happens if you overdose on Excedrin Migraine?

Too much of any medicine can lead to extreme vomiting, diarrhea, and abdominal pain. In extreme cases, it can cause seizures and even death. If you ever overdose on Excedrin migraine gel tabs or caplets, seek medical attention right away or call 911 immediately (in the United States).

Do not use this product if you have ever been allergic to caffeine or any of the other ingredients. Also, do not use this product if you have heart disease, high blood pressure, thyroid disease, diabetes, or are taking medicine for any of these conditions.

What to do in case of Missed Dose?

Try to take your medicine on time. However, If you miss a dose of Excedrin Migraine, be sure to take it when you feel pain and need of taking medicine. Never try to catch up by taking double the normal dose.

How to Store Excedrin Migraine Tablet

Excedrin Migraine pills should be kept away from light, moisture, and children below the age of 14 years. Also, properly discard the medication when it is expired or otherwise unwanted. Though all medicines should be kept away from light, however, if you need to know how you can store Excedrin Migraine tablets in an effective way, here’s what you can do:

  • Store the pills in a tightly, closed container
  • Away from sunlight and excessive moisture.
  • You can also place them in the refrigerator till the expiry of medicine.

Excedrin migraine dosage

The recommended dose of Excedrin Migraine is 1 tablet as soon as you experience severe headache or migraine symptoms like Aura, headache, etc. If your migraine comes on slowly over the course of a day, take the first dose as soon as you know the pain will be coming. The risks and benefits of this type of medication should always be discussed with your doctor before use.

Who should not consume Excedrin Migraine?

People have had more severe allergic reactions to the ingredients in Excedrin Migraine. If you have a history of allergy or wheezing, it’s best to consult a medical professional before taking the medication. Some patients also report chest pain, breathing difficulty, and even swelling of the face after using Excedrin Migraine.

Why was it discontinued?

In January 2020, the drug manufacturer GlaxoSmithKline stopped production of its 2 products, including Excedrin, as a precaution due to inconsistent weighting of ingredients used in Excedrin. However, GSK resumed production and now you should be seeing the product back on shelves.

Test Think GIF by Etos - Find & Share on GIPHY
Why Excedrin Migraine got discontinued

What are some generic version of Excedrin Migraine?

As far as Over the counter (OTC)options go, NSAIDs can provide relief from a migraine in a shorter time. Advil is one of the most effective kinds because it comes in liquid-filled capsules that dissolve in minutes.

Legal Disclaimer

Excedrin has a legal disclaimer printed description regarding the product to diagnose, treat, cure or prevent severe headaches including migraine. Remember, Excedrin does not work for everyone, and you should talk to your healthcare provider before taking it to make sure it’s safe for you. If you experience chest pain, painful jaw (TMJ), swelling (usually in the temple’s area), numbness of the tongue, or tingling of toes then take this medication with extreme caution.

Excedrin migraine vs Extra strength

Both of these medicines has same benefits but has different labels. Excedrin Extra Strength and Excedrin Migraine each contain tablet with acetaminophen, aspirin, and caffeine – enough to help relieve minor pains. Adults and children over the age of 15 years can take 2 at a time but only after consultation of your doctor, with a maximum 2 in 24 hours for extra strength.

Excedrin Extra Strength and Excedrin Migraine each contain tablet with acetaminophen, aspirin, and caffeine - enough to help relieve minor pains. Adults and children over the age of 12 can take 2 at a time, with a maximum 8 in 24 hours for extra strength or 6 in 24 hours for migraine.
Excedrin Extra Strength Medicine- Health Sneak

Although Excedrin Migraine is good for adults 18 years and older to take up to 2 tablets in 24 hours, it’s recommended you consult your doctor if you are pregnant. The main difference in Excedrin strength and Excedrin migraine is in terms of dosage however the composition of these medicines are also same.

Conclusion

Excedrin migraine is a fast-acting drug that can help you relieve your pain and help you get normal. It contains aspirin, acetaminophen, and caffeine which are what helps to stop the pain effectively. If you’ve never taken Excedrin migraine before then you will want to start with taking one pill and seeing how it affects you before taking more than one pill at a time. Please consult your doctor before taking this medicine as it can cause serious harm to your body. Let us know in the comment section about the reviews of this medicine.


Spread the love

Leave a Reply

Your email address will not be published. Required fields are marked *